Letter to the Editor: Confirming Diphenhydramine Use in Overdose

No abstract available
Source: Emergency Medicine News - Category: Emergency Medicine Tags: Letter to the Editor Source Type: news

Related Links:

In this report, we characterize the case of a 23-year-old male regular drug user who died a few hours after NEH and ADB-FUBINACA consumption. His medical history showed arrhythmia in childhood, and some seizures. Autopsy found he had a BMI of 42.9, a hypertrophic and dilated heart, severe atherosclerosis of the valves, coronaries and the arteries, and edema of the internal organs. Histology confirmed those findings. Postmortem blood levels of NEH were 285 ng/ml, along with 0.08 ng/ml ADB-FUBINACA and five ADB-FUBINACA metabolites. Based on the blood concentrations measured in suspected drug users (≤83.9 ng/ml) we ...
Source: Journal of Forensic and Legal Medicine - Category: Forensic Medicine Source Type: research
IMPORTANCE: The rate of youth suicide has increased over the past 15 years in the United States as has the rate of death due to opioid overdose in adults of parental age. OBJECTIVE: To explore the possible connection between parental use of prescri...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Adolescents Source Type: news
Between 2010 and 2016, veteran deaths from opioid overdoses spiked 65 percent.
Source: Health News - UPI.com - Category: Consumer Health News Source Type: news
THURSDAY, May 23, 2019 -- Patients at high risk of opioid overdose rarely receive prescriptions for naloxone, despite many interactions with the health care system, according to a study published online May 3 in JAMA Network Open. Sarah Follman,...
Source: Drugs.com - Pharma News - Category: Pharmaceuticals Source Type: news
Authors: Paice JA Abstract Advances in cancer treatment have led to a growing number of survivors. At least 40% of those survivors live with chronic pain and need pain control medication. This coincides with an epidemic of opioid misuse and overdose deaths, resulting in restrictive practices that can impact patients who experience severe pain. Oncologists and other healthcare professionals who treat patients with cancer need to balance considerations of opioid misuse with effective pain control and become better educated about risk factors and management of opioids in cancer survivors. PMID: 31117028 [PubMed - in process]
Source: Journal of the National Comprehensive Cancer Network : JNCCN - Category: Cancer & Oncology Tags: J Natl Compr Canc Netw Source Type: research
We report the case of a 21-year-old male with a history of mental illness that presented with selective mutism, disorganized speech, thought process and behavior, and auditory hallucinations who accidentally received 624 mg Paliperidone Palmitate intramuscularly with no reported side effects after 2 weeks of monitoring and observation. Paliperidone is a D2, 5HT2A receptor antagonist with additional antagonist activity at α-1 and α-2, H-1 receptor sites, and four metabolic pathways identified for its metabolism. Studies have reported adverse effects such as acute dystonia, acute renal failure, and cardiov...
Source: Case Reports in Psychiatry - Category: Psychiatry Tags: Case Rep Psychiatry Source Type: research
This article will explain the reasons behind the low percentages of citizens being trained and utilized to address critical emergencies in their community, as well as detail a revised first-aid program that was developed based on these findings and current leading threats to modern society. The ACT (i.e., Antidote, CPR/AED, Tourniquet) program provides an evidence-based approach that effectively and efficiently empowers a greater portion of the public to save a life. In an effort to improve cardiac resuscitation results and address multiple other emergency response needs, South County Fire Deputy Chief Shaughn Maxwell, EMT...
Source: JEMS Patient Care - Category: Emergency Medicine Authors: Tags: Trauma Exclusive Articles Source Type: news
Kishore and colleagues in NEJM, including Josiah Rich from a university well known to me, discuss the harm reduction approach to injection drug use (IDU). Basically, this means using evidence to guide practice so as to minimize as much as possible the adverse public health consequences of addiction. In addition to the risk of overdose, which is getting most of the attention nowadays, IDU is a means of transmission of Hepatitis C and HIV, and contaminated needles transmit other common infectious organisms that can result in abscesses, and very serious consequences such as myocarditis.So, assuring that users have access to s...
Source: Stayin' Alive - Category: American Health Source Type: blogs
.
Source: Clinical Toxicology - Category: Toxicology Authors: Source Type: research
We report a case of CH poisoning that manifested with neurotoxicity followed by cardiotoxicity leading to cardiac arrest. With a high index of suspicion and proper management, our patient was discharged with normal neurological outcome. In this case report, we discuss CH poisoning and toxicity with highlights on specific intervention including β-blockers. CH induced arrhythmias have been reported to be refractory to the standard antiarrhythmic medications and respond well to β-blockers. PMID: 31110633 [PubMed]
Source: Oman Medical Journal - Category: Middle East Health Tags: Oman Med J Source Type: research
More News: Benadryl | Emergency Medicine | Overdose